Alert archive / Colorado / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 82, NWS Denver/Boulder, CO

June 19, 2021Washington County, Colorado

NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jun 19, 2021, 4:37 PM MDT for Washington County, Colorado. It was in force for 38 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 19, 2021, 4:37 PM MDT (22:37 UTC)
Expired
Jun 19, 2021, 5:15 PM MDT
In force
38 min
Issued by
NWS Denver/Boulder, CO
Area
Storm-based polygon
Tornado
Possible
Hail
1.0 in
Wind
60.0 mph

County Washington County, CO

The radar

The Goodland radar (KGLD), 131 km from the middle of the area, began a volume at 22:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 19, 4:56 PM MDTTSTM WND GST 603 S Cope, CODELAYED REPORT. STORM CHASER REPORTED ESTIMATED WIND GUSTS GREATER THAN 60 MPH IN FAR SOUTHEASTERN WASHINGTON COUNTY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 19 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 19, 1:44 PM MDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 10.6 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2021-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2021-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -23 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2627 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
-23 m²/s²
0-3 km storm-relative helicity
44 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

921 
WUUS55 KBOU 192237
SVRBOU
COC121-192315-
/O.NEW.KBOU.SV.W.0082.210619T2237Z-210619T2315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Denver CO
437 PM MDT Sat Jun 19 2021

The National Weather Service in Denver Colorado has issued a

* Severe Thunderstorm Warning for...
  Eastern Washington County in northeastern Colorado...

* Until 515 PM MDT.

* At 437 PM MDT, severe thunderstorms were located along a line
  extending from 6 miles south of Lone Star to 10 miles southeast of
  Thurman, or along a line extending from 10 miles northwest of Yuma
  to 13 miles north of Flagler, moving east at 25 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees. Hail damage to 
           vehicles is expected.

* Locations impacted include...
  Otis, Arickaree School, Cope, Lone Star and Platner. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4035 10280 3957 10280 3958 10318 4036 10307
      4036 10278
TIME...MOT...LOC 2237Z 267DEG 21KT 4026 10280 3949 10308 

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
 
$$

RPK
1 follow-up statement
607 
WWUS55 KBOU 192305
SVSBOU

Severe Weather Statement
National Weather Service Denver CO
505 PM MDT Sat Jun 19 2021

COC121-192315-
/O.EXP.KBOU.SV.W.0082.000000T0000Z-210619T2315Z/
Washington CO-
505 PM MDT Sat Jun 19 2021

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN WASHINGTON COUNTY WILL
EXPIRE AT 515 PM MDT...
            
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning will be allowed to expire.  However small
hail, gusty winds and heavy rain are still possible with these
thunderstorms.

A Severe Thunderstorm Watch remains in effect until 900 PM MDT for
northeastern Colorado.

LAT...LON 4035 10280 3957 10280 3958 10318 4036 10307
      4036 10278
TIME...MOT...LOC 2305Z 267DEG 21KT 4027 10260 3950 10288 

$$

RPK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 3:09 PM MDT, 1 hour 28 minutes earlier.

Area forecast discussion, Jun 19, 3:09 PM MDT, 1 hour 28 minutes before
Area Forecast Discussion
National Weather Service Denver/Boulder CO
309 PM MDT Sat Jun 19 2021

.SHORT TERM...(This evening through Sunday)
Issued at 220 PM MDT Sat Jun 19 2021

Severe thunderstorm watch in effect for the northeast plains east
of I-25 until 9 pm. Weak landspouts have develop along a boundary
over eastern Adams County, with additional spin-ups possible along
the boundary this afternoon. 100 mb MLCAPEs 1000-2000 j/kg, with
favorable shear due to a passing short wave this afternoon.
Thunderstorms should shift east of the urban corridor by 6 pm
this evening, and exit the northeast plains after 9 pm. Main
threats will be wind gusts over 60 mph and half dollar size hail.
Clearing this evening from west to east. On Sunday, gusty
northeast winds across the plains in the morning, behind a fairly
strong surface low over South Dakota. It will be mostly sunny and
fairly dry by in the afternoon, but the models show isolated
coverage developing along the Cheyenne Ridge, Front Range
Foothills and Palmer Divide after 21z.

.LONG TERM...(Sunday night through Saturday)
Issued at 220 PM MDT Sat Jun 19 2021

Main surge of the cold front will pass through near midnight
tomorrow night, which will bring temporary relief from the heat
for Monday. There should be enough moisture behind the front,
along with weak upslope flow and synoptic scale lift, to see the
development of widespread stratiform rain overnight. Precipitation
amounts will generally be less than a quarter of an inch or less.
Though precip amounts will be light, any rainfall will be
appreciated as DEN (at least through 3PM today) has yet to see
more than a trace of rain for the month.

Cooler air will linger through the day Monday, with highs only
peaking in the 50s and 60s for the higher elevations, and 70s for
the plains. Upslope flow and moisture try to hang on into the
early afternoon, so the first half of the day could see some
scattered showers and clouds east of the divide before skies clear
for the afternoon.

The cooler weather is short lived as ridging quickly builds back
into the region. 700mb temperatures are expected to rise back near
18-20C by Tuesday afternoon, meaning highs in the low to mid 90s
for the Denver metro and plains. Mid to upper 90s will be possible
on Wednesday, though some guidance is a bit more conservative.
Models begin to diverge Thursday and beyond, primarily regarding
the strength of the deep upper level trough working across the
northern Great Plains. For now we'll leave the forecast close to
the model consensus and wait for more certainty. Either way, near
or above normal temperatures are expected through the rest of the
week. Afternoon thunderstorms will be possible most days this
week, with the best chances coming Thursday and Friday.

&&

.AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon)
Issued at 220 PM MDT Sat Jun 19 2021

Showers and thunderstorms this afternoon, will impact the terminals
through 00z with strong and gusty winds up to 40kt as the main
impact. Drier air will work in this evening with a diminishing
thunderstorm threat and clearing skies. West to northwest winds
will transition to south-southwest this evening. Gusty northeast
winds will develop at 15z Sunday morning. Mainly VFR through the
period but ILS restrictions possible with the thunderstorms through
00z.

&&

.FIRE WEATHER...
Issued at 220 PM MDT Sat Jun 19 2021

The fire danger will be extreme due to low rh and gusty winds in
zones 211, 213, and 217. Consequently, a Fire Weather Watch is in
effect for these areas from late Sunday morning to early Sunday
evening. There will be a slight chance of thunderstorms by the
afternoon, mainly over the higher terrain and along the Palmer
Divide.

Monday will bring increased moisture to the Foothills/Plains, but
hot and dry conditions will likely persist west of the divide.
Very dry conditions are expected Tuesday and Wednesday. There
could be a need for Fire Weather Watches those two days,
especially over the mountain parks.

&&

.HYDROLOGY...
Issued at 220 PM MDT Sat Jun 19 2021

With higher moisture levels today, there is a low threat for
flash flooding in the burn scars. Overall threat is still low as
storms will be moving at a decent clip. The threat on Sunday will
be low through the afternoon. The rest of the week will see
scattered afternoon storms, though the threat of flash flooding
looks fairly low each day.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...
Fire Weather Watch from Sunday morning through Sunday evening
for COZ211-213-217.

&&

SHORT TERM...Cooper
LONG TERM...Hiris
AVIATION...Cooper
FIRE WEATHER...Cooper
HYDROLOGY...Cooper/Hiris
Hazardous weather outlook, Jun 19, 10:40 AM MDT, 5 hours 57 minutes before
Hazardous Weather Outlook
National Weather Service Denver/Boulder CO
1040 AM MDT Sat Jun 19 2021

COZ030>051-201645-
Jackson County Below 9000 Feet-
West Jackson and West Grand Counties Above 9000 Feet-
Grand and Summit Counties Below 9000 Feet-
South and East Jackson/Larimer/North and Northeast Grand/
Northwest Boulder Counties Above 9000 Feet-
South and Southeast Grand/West Central and Southwest Boulder/
Gilpin/Clear Creek/Summit/North and West Park Counties Above
9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet-
Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear
Creek/Northeast Park Counties Below 9000 Feet-
Central and Southeast Park County-
Larimer County Below 6000 Feet/Northwest Weld County-
Boulder And Jefferson Counties Below 6000 Feet/West Broomfield
County-
North Douglas County Below 6000 Feet/Denver/West Adams and
Arapahoe Counties/East Broomfield County-
Elbert/Central and East Douglas Counties Above 6000 Feet-
Northeast Weld County-Central and South Weld County-Morgan County-
Central and East Adams and Arapahoe Counties-
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County-
Southeast Elbert County Below 6000 Feet/South Lincoln County-
Logan County-Washington County-Sedgwick County-Phillips County-
1040 AM MDT Sat Jun 19 2021

This hazardous weather outlook is for northeast and north central
Colorado.

.DAY ONE...Today and Tonight

Another round of scattered showers and thunderstorms will develop
towards the noon hour in the mountains and then move across the
plains through the afternoon and early evening. Some storms may
become severe with hail up to 1.25 inches in diameter and wind
gusts to 65 mph. The greatest threat of severe thunderstorms will
be along east of line from New Raymer to Fort Morgan to Limon. The
storms will diminish from west to east early this evening.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

A cold front will bring cooler temperatures and a better chance
of rain late Sunday and early Monday. Then we'll warm right back
up again with highs back into the 90s on the plains by the middle
of next week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed across the northeast plains of
Colorado after 3 pm.

In the hours before

Special weather statement, Jun 19, 1:25 PM MDT, 3 hours 12 minutes before
Special Weather Statement
National Weather Service Denver CO
125 PM MDT Sat Jun 19 2021

COZ045-046-192000-
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County CO-Central and East Adams and Arapahoe Counties CO-
125 PM MDT Sat Jun 19 2021

...Brief Landspout Tornadoes Possible...

At 122 PM MDT, conditions are becoming favorable for the development
of landspout tornadoes over eastern portions of Adams and Arapahoe
counties and northeast Elbert county.  However, at this time it is
unknown which if any storm would produce a landspout. Any landspouts
which develop are expected to pose a limited threat.

Locations impacted include...
Deer Trail, Agate, Cottonwood Valley, Shamrock, Leader and Byers.

Landspout tornadoes can form with a developing thunderstorm before
rain, hail, and even thunder is observed. Landspout tornadoes are not
usually associated with a wall cloud and are often difficult to
detect with weather radar.

&&

LAT...LON 3940 10424 3939 10422 3943 10417 3945 10417
      3946 10419 3949 10421 3944 10423 3944 10424
      4000 10420 4000 10373 3939 10375 3938 10413
      3941 10414 3938 10416 3940 10420 3938 10422
      3938 10424

RPK
Special weather statement, Jun 19, 1:57 PM MDT, 2 hours 40 minutes before
Special Weather Statement
National Weather Service Denver CO
157 PM MDT Sat Jun 19 2021

COZ040-192030-
North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe
Counties/East Broomfield County CO-
157 PM MDT Sat Jun 19 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ARAPAHOE...CENTRAL
DENVER AND SOUTHWESTERN ADAMS COUNTIES UNTIL 230 PM MDT...

At 156 PM MDT, Doppler radar was tracking a strong thunderstorm over
western Aurora, or 4 miles east of Denver, moving east at 25 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations impacted include...
Denver, Aurora, southern Thornton, northern Centennial, southern
Commerce City, Greenwood Village, southwestern Denver International
Airport and Buckley AFB.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare for sudden gusty winds. Secure loose objects and move to a
safe shelter inside a building or vehicle.

If on or near a lake, get out of the water and move indoors or
inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.

&&

A Severe Thunderstorm Watch remains in effect until 900 PM MDT for
northeastern Colorado.

LAT...LON 3960 10495 3984 10496 3986 10470 3964 10468
TIME...MOT...LOC 1956Z 247DEG 22KT 3971 10486

RPK
Special weather statement, Jun 19, 3:35 PM MDT, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Denver CO
335 PM MDT Sat Jun 19 2021

COZ041-044-046-047-049-192230-
Washington County CO-
Elbert/Central and East Douglas Counties Above 6000 Feet CO-
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County CO-Morgan County CO-
Southeast Elbert County Below 6000 Feet/South Lincoln County CO-
335 PM MDT Sat Jun 19 2021

...Brief Landspout Tornadoes Possible...

At 334 PM MDT, conditions are becoming favorable for the development
of landspout tornadoes under and close to the line of storms over
Morgan, Washington, Elbert, and Lincoln counties. However, at this
time it is unknown which if any storm would produce a landspout. Any
landspouts which develop are expected to pose a limited threat.

Locations impacted include...
Limon, Akron, Hugo, Otis, Arriba, Genoa, Gary, Thurman, Arickaree
School, Anton, Elba, Matheson, Platner, Woodlin School, Lindon,
Midway, Last Chance and Woodrow.

Landspout tornadoes can form with a developing thunderstorm before
rain, hail, and even thunder is observed. Landspout tornadoes are not
usually associated with a wall cloud and are often difficult to
detect with weather radar.

&&

LAT...LON 3911 10405 3957 10370 4004 10371 4027 10345
      4026 10292 3958 10297 3957 10316 3907 10317
      3903 10405

MEIER
Local storm report, Jun 19, 3:40 PM MDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
340 PM MDT SAT JUN 19 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0332 PM     HAIL             3 SE NEW RAYMER         40.58N 103.80W
06/19/2021  M0.75 INCH       WELD               CO   AMATEUR RADIO

0334 PM     HAIL             6 SE SHAMROCK           39.83N 103.72W
06/19/2021  E1.25 INCH       ADAMS              CO   TRAINED SPOTTER

&&
Local storm report, Jun 19, 4:11 PM MDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
411 PM MDT SAT JUN 19 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0353 PM     TSTM WND GST     1 E LIMON               39.27N 103.67W
06/19/2021  M82 MPH          LINCOLN            CO   ASOS

            ASOS STATION KLIC LIMON.

&&

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 18, 8:57 PM MDTSevere Thunderstorm WarningBOUWeld33 min
Jun 19, 11:54 AM MDTFire Weather WatchBOUGrand, Jackson, Summit15 hr
Jun 19, 1:25 PM MDTSpecial Weather StatementBOUArapahoe35 min
Jun 19, 1:57 PM MDTSpecial Weather StatementBOUDenver33 min
Jun 19, 2:09 PM MDTTornado Warning Tornado observedBOUAdams36 min
Jun 19, 2:40 PM MDTTornado WarningBOUMorgan35 min
Jun 19, 2:52 PM MDTTornado WarningBOUAdams23 min
Jun 19, 2:54 PM MDTTornado WarningBOUElbert21 min
Jun 19, 3:14 PM MDTSevere Thunderstorm WarningBOUWeld31 min
Jun 19, 3:26 PM MDTSevere Thunderstorm WarningBOUAdams, Washington34 min
Jun 19, 3:33 PM MDTSevere Thunderstorm WarningBOUWashington27 min
Jun 19, 3:35 PM MDTSpecial Weather StatementBOUWashington55 min
Jun 19, 3:41 PM MDTSevere Thunderstorm WarningBOUElbert, Lincoln49 min
Jun 19, 3:55 PM MDTSevere Thunderstorm WarningBOUWashington50 min
Jun 19, 4:04 PM MDTSevere Thunderstorm WarningBOULogan41 min
Jun 19, 4:09 PM MDTSevere Thunderstorm WarningBOULincoln51 min
Jun 19, 4:12 PM MDTTornado WarningBOUWashington33 min
Jun 19, 4:15 PM MDTTornado WarningBOULogan30 min
Jun 19, 4:49 PM MDTSevere Thunderstorm WarningBOULogan, Phillips, Sedgwick41 min
Jun 19, 4:57 PM MDTSevere Thunderstorm WarningBOULincoln33 min
Jun 19, 5:16 PM MDTSevere Thunderstorm WarningBOUPhillips, Sedgwick29 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.